Effexor and Mirtazapine

Posted by doorman @doorman, Aug 31, 2019

Been on 7 different meds for anxiety. None have worked. In fact, the last one ( Zoloft) caused me to have WORSE anxiety. It sent me to the ER, and a voluntary commitment to a psych ward. One of the worst 3days of my life. I’m now on Effexor and Mirtazapine ( California rocket fuel). Been on it for 3 weeks. Still feel like crap. I’ve been told it takes a minimum of 6 weeks to start working. I’m not looking forward to the next 3weeks. Anyone here have any experience with this drug combination?

@mkm

I’m trying to find a chat group with advice about managing withdrawals.

Jump to this post

Good luck

REPLY
@doorman

What were the withdrawal symptoms?

Jump to this post

They flu like symptoms and dizziness. Less than a month ago but still miserable.

REPLY
@mkm

They flu like symptoms and dizziness. Less than a month ago but still miserable.

Jump to this post

Either get off very very slowly, or how about changing to another SNRI? Sometimes no withdrawal is needed. I went from 6 weeks of Zoloft immediately to Effexor.

REPLY
@mkm

I’m trying to find a chat group with advice about managing withdrawals.

Jump to this post

@mkm Welcome to Mayo Clinic Connect. We are not medical professionals here, but as patients/caregivers/family members we can offer support, and share our own experiences to others and give our thoughts.

Here is a discussion that may help you regarding withdrawing from Effexor
https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/
I hope this helps. I personally do not have any experience with any of these medications.
Please check back with us and let us know if this helps you, or how you are doing. Can you do this for us? We all learn from each other, and here at Mayo Connect, we care.
Ginger

REPLY
@mkm

I’m trying to find a chat group with advice about managing withdrawals.

Jump to this post

Hi @mkm, here is a discussion about withdrawal from effexor: https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine/

Although it is a lengthy thread, you can find valuable information within it about effexor withdrawal and how to manage the symptoms.

REPLY
@doorman

I know what severe anxiety is, believe me. So sorry for you. I tried Lexapro. It didn’t work for me. The Mirtazapine in the evening is a godsend. Be careful with relying on the clonazapan……I’m sure you will not let it get ahead of you. Best of luck to you my friend!

Jump to this post

@doorman: Thanks for your good wishes which I reciprocate. God bless you. Let me know when your condition stabilizes.

REPLY
@pankaj

@doorman: Thanks for your good wishes which I reciprocate. God bless you. Let me know when your condition stabilizes.

Jump to this post

Will do.

REPLY

I’m on Effexor for three weeks, no appetite and my doc just added mirtazapine to help sleep, sounds like it takes awhile to start working

REPLY
@doorman

I know what severe anxiety is, believe me. So sorry for you. I tried Lexapro. It didn’t work for me. The Mirtazapine in the evening is a godsend. Be careful with relying on the clonazapan……I’m sure you will not let it get ahead of you. Best of luck to you my friend!

Jump to this post

Did the mirtazapine work right away? I’m on my first night , been on 150 Effexor for three weeks, no appetite and trouble sleeping thanks for your feedback!

REPLY
@caf

Did the mirtazapine work right away? I’m on my first night , been on 150 Effexor for three weeks, no appetite and trouble sleeping thanks for your feedback!

Jump to this post

The Mirtazapine worked very quickly for me. It’s affinity for histamine receptors causes sedation. And it helped me tremendously getting to sleep. Effexor works on norepinephrine, which can cause a feeling of “jumpiness.” That’s why I only start ONE MED AT A TIME. Give the Mirtazapine more time. I did poorly on Effexor. Good luck.

REPLY
Please sign in or register to post a reply.
  Request Appointment